, Volume 20, Issue 1, pp 187–207 | Cite as

Approximate solutions of multiobjective optimization problems

  • Thai Doan Chuong
  • Do Sang KimEmail author


This paper provides some new results on approximate Pareto solutions of a multiobjective optimization problem involving nonsmooth functions. We establish Fritz-John type necessary conditions and sufficient conditions for approximate Pareto solutions of such a problem. As a consequence, we obtain Fritz-John type necessary conditions for (weakly) Pareto solutions of the considered problem by exploiting the corresponding results of the approximate Pareto solutions. In addition, we state a dual problem formulated in an approximate form to the reference problem and explore duality relations between them.


Approximate solutions Optimality conditions Duality Fuzzy form Mordukhovich/limiting subdifferential Multiobjective optimization 

Mathematics Subject Classification

41A65 49K99 65K10 90C29 90C46 



The authors would like to thank the referees for valuable comments and suggestions.


  1. 1.
    Chuong, T.D., Kim, D.S.: Optimality conditions and duality in nonsmooth multiobjective optimization problems. Ann. Oper. Res. 217, 117–136 (2014)CrossRefMathSciNetzbMATHGoogle Scholar
  2. 2.
    Clarke, F.H.: Optimization and nonsmooth analysis. Wiley, New York (1983)zbMATHGoogle Scholar
  3. 3.
    Durea, M., Dutta, J., Tammer, Chr: Lagrange multipliers for \(\varepsilon \)-Pareto solutions in vector optimization with nonsolid cones in Banach spaces. J. Optim. Theory Appl. 145(1), 196–211 (2010)CrossRefMathSciNetzbMATHGoogle Scholar
  4. 4.
    Dutta, J., Vetrivel, V.: On approximate minima in vector optimization. Numer. Funct. Anal. Optim. 22(7–8), 845–859 (2001)CrossRefMathSciNetzbMATHGoogle Scholar
  5. 5.
    Ekeland, I.: On the variational principle. J. Math. Anal. Appl. 47, 324–353 (1974)CrossRefMathSciNetzbMATHGoogle Scholar
  6. 6.
    Engau, A., Wiecek, M.M.: Cone characterizations of approximate solutions in real vector optimization. J. Optim. Theory Appl. 134(3), 499–513 (2007)CrossRefMathSciNetzbMATHGoogle Scholar
  7. 7.
    Ghaznavi-ghosoni, B.A., Khorram, E., Soleimani-damaneh, M.: Scalarization for characterization of approximate strong/weak/proper efficiency in multi-objective optimization. Optimization 62(6), 703–720 (2013)CrossRefMathSciNetzbMATHGoogle Scholar
  8. 8.
    Govil, M.G., Mehra, A.: \(\varepsilon \)-optimality for multiobjective programming on a Banach space. Euro. J. Oper. Res. 157(1), 106–112 (2004)CrossRefMathSciNetzbMATHGoogle Scholar
  9. 9.
    Gupta, D., Mehra, A.: Two types of approximate saddle points. Numer. Funct. Anal. Optim. 29(5–6), 532–550 (2008)CrossRefMathSciNetzbMATHGoogle Scholar
  10. 10.
    Gutiérrez, C., Jiménez, B., Novo, V.: A chain rule for \(\varepsilon \)-subdifferentials with applications to approximate solutions in convex Pareto problems. J. Math. Anal. Appl. 310(1), 309–327 (2005)CrossRefMathSciNetzbMATHGoogle Scholar
  11. 11.
    Gutiérrez, C., Jiménez, B., Novo, V.: A unified approach and optimality conditions for approximate solutions of vector optimization problems. SIAM J. Optim. 17(3), 688–710 (2006)CrossRefMathSciNetzbMATHGoogle Scholar
  12. 12.
    Gutiérrez, C., Jiménez, B., Novo, V.: \(\epsilon \)-Pareto optimality conditions for convex multiobjective programming via max function. Numer. Funct. Anal. Optim. 27, 57–70 (2006)CrossRefMathSciNetzbMATHGoogle Scholar
  13. 13.
    Gutiérrez, C., Jiménez, B., Novo, V.: Optimality conditions for metrically consistent approximate solutions in vector optimization. J. Optim. Theory Appl. 133(1), 49–64 (2007)CrossRefMathSciNetzbMATHGoogle Scholar
  14. 14.
    Gutiérrez, C., López, R., Novo, V.: Generalized \(\varepsilon \)-quasi-solutions in multiobjective optimization problems: existence results and optimality conditions. Nonlinear Anal. 72(11), 4331–4346 (2010)CrossRefMathSciNetzbMATHGoogle Scholar
  15. 15.
    Han, S.P., Mangasarian, O.L.: Exact penalty functions in nonlinear programming. Math. Program. 17(3), 251–269 (1979)CrossRefMathSciNetzbMATHGoogle Scholar
  16. 16.
    Huang, X.X.: Optimality conditions and approximate optimality conditions in locally Lipschitz vector optimization. Optimization 51(2), 309–321 (2002)CrossRefMathSciNetzbMATHGoogle Scholar
  17. 17.
    Ioffe, A.D., Tihomirov, V.M.: Theory of extremal problems. North-Holland Publishing Co., Amsterdam-New York (1979)zbMATHGoogle Scholar
  18. 18.
    Jahn, J.: Vector Optimization. Theory, applications, and extensions. Springer-Verlag, Berlin (2004)zbMATHGoogle Scholar
  19. 19.
    Liu, J.C.: \(\varepsilon \)-duality theorem of nondifferentiable nonconvex multiobjective programming. J. Optim. Theory Appl. 69(1), 153–167 (1991)CrossRefMathSciNetzbMATHGoogle Scholar
  20. 20.
    Liu, J.C.: \(\varepsilon \)-Pareto optimality for nondifferentiable multiobjective programming via penalty function. J. Math. Anal. Appl. 198(1), 248–261 (1996)CrossRefMathSciNetzbMATHGoogle Scholar
  21. 21.
    Loridan, P.: \(\varepsilon \)-solutions in vector minimization problems. J. Optim. Theory Appl. 43, 265–276 (1984)CrossRefMathSciNetzbMATHGoogle Scholar
  22. 22.
    Luc, D.T.: Theory of Vector Optimization. Lecture notes in economics and mathematical systems, vol. 319. Springer-Verlag, Berlin (1989)Google Scholar
  23. 23.
    Mordukhovich, B.S.: Variational analysis and generalized differentiation. I: basic theory. Springer, Berlin (2006)Google Scholar
  24. 24.
    Rockafellar, R.T.: Convex analysis. Princeton University Press, Princeton, NJ (1970)CrossRefzbMATHGoogle Scholar
  25. 25.
    Rockafellar, R.T., Wets, R.J.-B.: Variational analysis. Springer, Berlin (1998)CrossRefzbMATHGoogle Scholar
  26. 26.
    Sawaragi, Y., Nakayama, H., Tanino, T.: Theory of multiobjective optimization. Mathematics in science and engineering, vol. 176. Academic Press, Inc., Orlando, FL (1985)Google Scholar
  27. 27.
    Soleimani-damaneh, M.: Nonsmooth optimization using Mordukhovich’s subdifferential. SIAM J. Control Optim. 48(5), 3403–3432 (2010)CrossRefMathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Basel 2015

Authors and Affiliations

  1. 1.School of Mathematics and StatisticsUniversity of New South WalesSydneyAustralia
  2. 2.Department of Applied MathematicsPukyong National UniversityBusanKorea

Personalised recommendations